MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO VERSA, DETACHABLE COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO VERSA, DETACHABLE COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number CV-5-30
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that a concerto versa coil prematurely detached, and another became damaged.There was no patient involvement as the event occurred during testing with a silicone model.It was reported that the physician deployed the cv 5-30 coil into a glass vessel model and attempted to retract the coil out of the way due to a problem with the model.The physician noted high resistance, and an engineer standing at the model noted that the catheter was visibly kinked.The physician continued to retract the coil, but they noted that the resistance stopped and the coil was no longer retracting.The coil was still at the distal end of the catheter and was removed manually - it was stretched out during manipulation to remove it from the model.The pushwire was not bent or broken, and the physician had repositioned the coil once.No detachment attempts were made, and the physician did not rotate the delivery pusher. a continuous flush had not been administered, and there was no pre-device inspection.The same catheter was used with a second versa coil.A cv-6-40 coil was advanced into the catheter and encountered resistance.The physician saw on fluoro that the tip of the coil appeared to be folded over on itself inside the catheter.When removed from the catheter, the tip of the coil was found to be kinked as if it had folded over on itself.The coil was not deployed.A continuous flush was not administered, and the physician did not reposition the coil ancillary devices include a terumo 6f destination rsc07 sheath and a 4f straight glidecathe catheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the resistance occurred during retraction from the vessel model into the catheter, so no involvement of the catheter hub or protective wavelock sheath.The coil had shown no resistance before that point, including during advancement out of the wavelock sheath.
 
Additional Manufacturer Narrative
H3: the concerto versa coil was returned for analysis.The actuator interface was found securely attached to the coupler tube.The distance between the end of the actuator interface to the coupler tube was measured to be ~0.2664¿, which is within specification (specification: 0.276¿ ± 0.016¿).There is no indication that a detachment was attempted at this location using an instant detacher.The break indicator was found intact.There is no evidence of a manual detachment attempt at this location.The pusher was found undamaged.The coin was found still against the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was already detached.The retainer ring was found damaged.The release wire was found still extending out of the retainer ring hole.The concerto versa implant coil was found stretched with the polypropylene filament intact.The detach element ball was found crushed and the outer diameter was measured to be ~0.0033¿ which is no longer within specification (specification: 0.0038¿ ± 0.00010¿).No other damages or irregularities were observed.Resistance testing could not be performed due to the damaged condition.Based on the device analysis, the report of ¿premature detachment" was confirmed.No evidence of detachment attempts using an instant detacher or by manual method was found.The retainer ring and detach element/ball were found damaged, likely contributing towards the detachment.Customer report of ¿coil stretch¿ was confirmed.Possible causes of coil stretch and detach element damage are lack of hydration before procedure.User does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning.Pushwire rotation, user advances against resistance, or incompatible catheter.Customer report of ¿coil resistance/stuck in catheter¿ could not be confirmed through device analysis.Possible causes are lack of hydration before procedure, incompatible catheter, user does not maintain continuous flush or damage/kink to pushwire.Customer reported no continuous flush.Customer reported catheter was visibly kinked, resistance was encountered, and continuous flush was not administered.As the micro catheter used in the event was not returned, any contribution of the micro catheter towards the event could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO VERSA, DETACHABLE COIL
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12410343
Report Number2029214-2021-01103
Device Sequence Number5190003
Product Code KRD
UDI-Device Identifier00763000321321
UDI-Public00763000321321
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K202850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCV-5-30
Device Catalogue NumberCV-5-30
Device Lot NumberB172679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer09/01/2021
10/22/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date09/27/2021
11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown